I have been taking Lortab for cronic (chronic) pain in my feet and my doc recently prescribed Ultram. I read on a web site that they do not recommend taking Ultram if you have recently taking another type of narcotic pain reliever. Can I take Ultram? Has anyone else run across this?
Maybe the Ultram wasn't at a high enough dosage? I take tramadol (100) and robaxin (750) togther to get a little pain relief enough to function at work. I do that a couple of times a day and if I am real bad I take percocet (10/325). Some days though, nothing helps. Want to try the patch I've heard about.
Maybe the reason is because Ultram isn't nearly as strong as narcotic pain relievers, and if you switch to it, you're not likely to get much relief from it? Ultram is basically zipped up aspirin, IMO, and the problem with it is that it is still addictive even though it's not truly an opiate. It still works by attaching itself to the mu receptor in the brain, which is the same receptor that opiates attach to, so if you have already been taking narcotics, and are used to their strength and painkilling ability, if you take the Ultram, the part of your body that recognizes the Ultram isn't going to be getting anything as strong as it was getting, so it won't work as well. Unfortunately, some people will just take more of the Ultram to make up for the fact that the prescribed dose didn't work, and that's where the problems start. Used in doses higher than recommended, Ultram can cause seizures. It's definitely NOT the magic bullet that many doctors seem to think it is.
I take Ultram ER for my Fibromyalgia and Lorcet for break through pain. I haven't had any problems with mixing the two. The Ultram ER works on the pain in my muscles etc, the Lorcet works in keeping the joint pain down.
This is a really an old post. It's from May of 2007, soon to be two years old. You may want to begin a new thread. If you are just trying to respond to the old post you may want to contact the poster through a PM.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.